M.P. risk factors of developing Reye's syndrome include giving OTC Alka-Seltzer that contains aspirin. In most cases of chicken pox happen in children between the ages of 5 to 9 years of age. Reye's syndrome is often in children between 4 to 12 years of age. Taking the Alka-Seltzer because it contains aspirin, increases the risk of Reye's syndrome.
7b. What symptoms would indicate M.P. was developing Reye’s syndrome? (1pt)
The symptoms the would indicate the M.P. was developing Reye's syndrome are diarrhea, lethargy, rigidity, hyperventilation, stupor and jaundice. Patient's that have suspected Reye's Syndrome will present with unexpected vomiting after a viral …show more content…
What aspects of the pain assessment should be included? (2 pt)
The aspects of the pain assessment should include the location of pain, the intensity of pain, the pattern of the pain and the quality of the pain.
IX1. The patient describes her pain as an 8 on the 0-10 scale, occurring constantly in
the perineum, but is worsened when she voids. She is currently taking hydrocodone/acetaminophen, 2 tablets every 4 hours (12 tablets - 60 mg hydrocodone ≈ 60 mg morphine). She frequently awakens and takes the medications during the night. She states (with help of the translator) that the medicines relieve the pain by approximately 25%.
9c. What are some of your concerns based on the medication regimen the patient report? (4 pt)
Some concerns based on the patient’s medication regimen would be how intense and sever her pain is. It is so severe that it is waking her up in the middle of the night making her take more medication. The pain is only being relieved by 25% so a consideration of different medications or alternative pain management would need to be addressed. Depending on how many milligrams the acetaminophen she is taking with the hydrocortisone, she could be at risk of damaging her liver with …show more content…
He tells you that he needs some “stronger” pain medication because he is experiencing almost continuous pain which he rates at 5-7 on a 0 to 10 scale. He reports that when he moves, the pain intensifies to 9. He faces another round of surgery because his hip is not healing properly. His pain medicines include Percocet and ibuprofen which he has been advised to take as needed. His mother takes you aside to express her concerns. She says her son has had a drinking problem in the past and she’s certain he’s used marijuana. Furthermore, she says he’s had a lot of visitors since he’s been home and he jokes and smiles a lot when they’re around. She’s not convinced her son hurts as much as he says he does and she’s worried he’s becoming addicted to the Percocet because he takes several pills a day.
Xa. How would you respond to this patient’s request for “stronger” pain medicine? (2 pt)
The nurse needs to find out how often the patient is taking the pain medication along with how much. If the patient isn't taking the prescribed amount of pain medication, find out why he isn't. Reiterate to the patient the importance for him to take his medication on a schedule and to follow the regiment of the schedule if he isn't taking the prescribed amount.